Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2005, 4:54 PM CST for Choctaw County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 4:54 PM CST (22:54 UTC)
- Expired
- Mar 26, 2005, 5:30 PM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 262255
SVRMOB
ALC023-262330-
/O.NEW.KMOB.SV.W.0032.050326T2254Z-050326T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA
* UNTIL 530 PM CST
* AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER NORTHWEST WASCHINGTON COUNTY...OR ABOUT 17 MILES EAST
OF WAYNESBORO...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUWILPA AND PARAGON BY 500 PM CST
TOXEY AND GILBERTOWN BY 505 PM CST
HODGEWOOD AND WIMBLY BY 510 PM CST
NEEDHAM AND LAND BY 515 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3170 8844 3168 8830 3182 8821 3206 8809
3212 8844 3187 8848
$$3 follow-up statements
000
WWUS54 KMOB 262307
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
507 PM CST SAT MAR 26 2005
ALC023-262330-
/O.CON.KMOB.SV.W.0032.000000T0000Z-050326T2330Z/
CHOCTAW AL-
507 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
CHOCTAW COUNTY...
AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUWILPA...OR ABOUT 20 MILES SOUTH OF BUTLER...MOVING
NORTH AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUWILPA BY 500 PM CST
GILBERTOWN...CHAPPELL HILL...PARAGON AND BARRYTOWN BY 505 PM CST
HODGEWOOD...TOXEY...WIMBLY AND LOU BY 510 PM CST
NEEDHAM BY 515 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3170 8844 3168 8830 3182 8821 3206 8809
3212 8844 3187 8848
$$000
WWUS54 KMOB 262322
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
521 PM CST SAT MAR 26 2005
ALC023-262330-
/O.CON.KMOB.SV.W.0032.000000T0000Z-050326T2330Z/
CHOCTAW AL-
521 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
SOUTHERN CHOCTAW COUNTY...
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY WILL LIKELY BE
EXTENDED PAST 530 PM CST...
AT 520 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED JUST NORTH OF TOXEY...OR ABOUT 10 MILES
SOUTHWEST OF BUTLER...MOVING NORTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUTLER AND 6 MILES EAST OF ROCK SPRINGS BY 526 PM CST
LAT...LON 3170 8844 3168 8830 3182 8821 3206 8809
3212 8844 3187 8848
$$000
WWUS54 KMOB 262324 CCA
SVSMOB
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
521 PM CST SAT MAR 26 2005
ALC023-262330-
/O.CON.KMOB.SV.W.0032.000000T0000Z-050326T2330Z/
CHOCTAW AL-
521 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
CHOCTAW COUNTY...
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY WILL LIKELY BE
EXTENDED PAST 530 PM CST...
AT 520 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED JUST NORTH OF TOXEY...OR ABOUT 10 MILES
SOUTHWEST OF BUTLER...MOVING NORTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUTLER AND 6 MILES EAST OF ROCK SPRINGS BY 526 PM CST
LAT...LON 3170 8844 3168 8830 3182 8821 3206 8809
3212 8844 3187 8848
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 26, 2:30 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CST SAT MAR 26 2005 .SHORT TERM...WILL BE BRIEF...ALL OF THE FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 9 PM...WOULDNT SUPRISE ME TO SEE THE WATCH EXTENDED PAST 9 PM. STORMS TODAY WERE NEAR WARM FRONT. FRONT WILL CONTINE TO MOVE NORTH WITH SCATTERED STORMS TO THE SOUTH. UPPER DISTURBANCE MOVING ACROSS WILL PUSH SQUALL LINE ACROSS AREA TONIGHT WITH COLD FRONT NOT EXPECTED UNTIL LATER ON SUNDAY. MAY BE MORE STORMS ON SUNDAY NEAR UPPER LOW CENTER AND COLDER TEMPERATURES ALOFT...MAY BE TOO DRY HOWEVER...WE WILL SEE. IN A NUTSHELL...EXPECT MANY SEVERE WARNINGS TONIGHT AND MAY STILL BE SEVERE ONGOING FOR SUNRISE SERVICES AND EASTER EGG HUNTS...ESPECIALLY NEAR AND EAST OF INTERSTATE 65. .LONG TERM...ONLY MADE MINOR CHANGES TO THE GRIDS AND FORECAST. ANOTHER SIMILIAR LOOKING SYSTEM LATER THIS WEEK IS BEING SHOWN BY THE GFS. && .MARINE...WINDS AND SEAS WILL INCREASE IN MODERATE SOUTHERLY FLOW AHEAD OF APPROACHING SYSTEM OVER THE SOUTHERN PLAINS AT THIS TIME. CURRENT TREND HAS FRONT CROSSING MARINE AREAS DURING SUNDAY AFTERNOON. MODERATE TO STRONG OFFSHORE FLOW BEHIND FRONT WILL KEEP WINDS AND SEAS UP INTO MONDAY. HIGH PRESSURE WILL MOVE OVER THE AREA LATER MONDAY INTO TUESDAY...WITH WINDS AND SEAS SUBSIDING INTO MID WEEK. SCA LEVEL SEAS FROM THE EXTENDED SOUTHERLY FLOW WILL MOST LIKELY REQUIRE AN SCA ISSUED FOR SUNDAY...LASTING INTO EARLY MONDAY. && .FIRE WEATHER...RAIN AND HIGH HUMIDITY TONIGHT...A LITTLE DRIER ON SUNDAY...ESPECIALLY NEAR THE COAST. DRIER STILL ON MONDAY WITH NORTHWEST WINDS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 76 46 66 / 90 50 10 10 PENSACOLA 65 77 51 67 / 90 70 10 10 DESTIN 65 74 53 67 / 90 80 10 10 EVERGREEN 63 78 46 63 / 90 70 10 10 WAYNESBORO 60 70 43 64 / 90 50 10 10 CAMDEN 63 76 47 63 / 90 70 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 26, 1:30 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 130 PM CST SAT MAR 26 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH TONIGHT... THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A WARM FRONT THAT WAS MOVING NORTH ACROSS SOUTH ALABAMA AND MISSISSIPPI. ISOLATED THUNDERSTORMS NEAR THE AND SOUTH OF THE FRONT...WILL BECOME MORE NUMEROUS AS THE FRONT MOVES NORTH. HAIL FROM NICKEL TO SOFTBALL SIZE WAS REPORTED FROM A LATE MORNING STORM OVER THE FLORIDA PANHANDLE AND INTO SOUTH ALABAMA. STORMS THIS AFTERNOON HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...WITH AN INCREASING CHANCE OF ISOLATED TORNADOES AS THE EVENING APPROACHES. THE CHANCE OF SEVERE STORMS WILL CONTINUE FROM LATE THIS EVENING THROUGH EARLY TO MID SUNDAY MORNING AS A SQUALL LINE DEVELOPS AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST TEXAS. THE SQUALL LINE IS EXPECTED TO PUSH INTO SOUTHEAST MISSISSIPPI LATER TONIGHT AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE SQUALL LINE SHOULD EXIT THE WEST FLORIDA PANHANDLE AND ADJACENT COUNTIES OF ALABAMA DURING THE EARLY MORNING HOURS ON SUNDAY. STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG AND IN ADVANCE OF THIS SQUALL LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... BY MID TO LATE SUNDAY MORNING THE SQUALL LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO PUSH EAST OF THE AREA. DURING SUNDAY AFTERNOON...SOME ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP AS THE STORM SYSTEMS TRACKS ACROSS THE TENNESSEE VALLEY AND DRAGS A COLD FRONT ACROSS THE AREA LATE SUNDAY AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SUNDAY AFTERNOON OR EVENING AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE REQUIRED FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Mar 26, 3:54 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HAIL PENSACOLA 30.42N 87.19W
03/26/2005 1.75 INCH ESCAMBIA FL BROADCAST MEDIA
GOLF BALL SIZED HAIL COVERING THE GROUND
1100 AM HAIL MILTON 30.62N 87.03W
03/26/2005 1.00 INCH SANTA ROSA FL BROADCAST MEDIA
1120 AM HAIL MILTON 30.62N 87.03W
03/26/2005 1.75 INCH SANTA ROSA FL TRAINED SPOTTER
1130 AM HAIL MILTON 30.62N 87.03W
03/26/2005 4.25 INCH SANTA ROSA FL BROADCAST MEDIA
INTERSECTION OF HWY. 89/87...CRACKED TRUCK WINDOWS
1220 PM HAIL RED OAK 31.14N 86.46W
03/26/2005 1.75 INCH COVINGTON AL BROADCAST MEDIA
1231 PM HAIL OPP 31.28N 86.26W
03/26/2005 1.75 INCH COVINGTON AL BROADCAST MEDIA
MARBLE HAIL AND GOLF BALL SIZE HAIL AROUND OPP
1243 PM HAIL ONYCHA 31.21N 86.28W
03/26/2005 1.00 INCH COVINGTON AL TRAINED SPOTTER
NICKEL AND QUARTER SIZED HAIL
1244 PM HAIL OPP 31.28N 86.26W
03/26/2005 2.75 INCH COVINGTON AL EMERGENCY MNGR
BASEBALL SIZED HAIL AT SLEETA SCHOOL
0305 PM HAIL PERDIDO 31.01N 87.63W
03/26/2005 1.00 INCH BALDWIN AL EMERGENCY MNGR
0326 PM HAIL MARY ESTHER 30.43N 86.64W
03/26/2005 0.75 INCH OKALOOSA FL TRAINED SPOTTER
DIME TO PENNY SIZED HAIL
0320 PM HAIL COFFEEVILLE 31.76N 88.09W
03/26/2005 1.00 INCH CHOCTAW AL BROADCAST MEDIA
NICKEL AND QUARTER SIZED HAIL ON HWY. 84
&&
JACKCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:45 AM CST | Special Marine Warning | MOB | 45 min | |
| Mar 26, 9:26 AM CST | Special Marine Warning | MOB | 49 min | |
| Mar 26, 9:41 AM CST | Special Marine Warning | MOB | 64 min | |
| Mar 26, 11:02 AM CST | Special Marine Warning | MOB | 58 min | |
| Mar 26, 11:49 AM CST | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Mar 26, 12:26 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 49 min |
| Mar 26, 2:09 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 36 min |
| Mar 26, 2:41 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 34 min |
| Mar 26, 3:15 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 45 min |
| Mar 26, 3:22 PM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 38 min |
| Mar 26, 3:30 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 45 min |
| Mar 26, 3:35 PM CST | Special Marine Warning | MOB | 25 min | |
| Mar 26, 3:38 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 37 min |
| Mar 26, 3:54 PM CST | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Mar 26, 3:57 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 33 min |
| Mar 26, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 26 min |
| Mar 26, 4:08 PM CST | Special Marine Warning | MOB | 52 min | |
| Mar 26, 4:12 PM CST | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Mar 26, 4:23 PM CST | Severe Thunderstorm Warning | MOB | Washington | 52 min |
| Mar 26, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 45 min |
| Mar 26, 4:33 PM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 42 min |
| Mar 26, 5:14 PM CST | Special Marine Warning | MOB | 31 min | |
| Mar 26, 5:15 PM CST | Severe Thunderstorm Warning | MOB | Covington | 30 min |
| Mar 26, 5:15 PM CST | Severe Thunderstorm Warning | MOB | Butler | 30 min |
| Mar 26, 5:28 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 33 min |
| Mar 26, 5:39 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Mar 26, 5:40 PM CST | Severe Thunderstorm Warning | MOB | Covington | 20 min |
| Mar 26, 5:45 PM CST | Special Marine Warning | MOB | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.